Affects Of Long Term Use Of Dilantin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

RanMan
Veteran Member


Date Joined Feb 2003
Total Posts : 668
   Posted 9/11/2015 10:40 AM (GMT -6)   
First of all, I've been on Dilantin for 36 years.

*** This is just my opinion,you may be different.***

My balance has been effected severely by this drug as well as my gait, short term memory and mood swings.
I started to notice some changes about 15 years ago. They got worse every year after.

I'm constantly tripping and/or losing by balance, lost my drivers license about 10 yrs ago due to my poor judgement and jerky movements on the brake or eccellerator.

Constantly getting dizzy, can't look upward or to the sides without holding on to something.

Other than that, my life has been normal.

Apathy was definitely happening and led to carpel tunnel surgery in both wrists about 10 yrs ago (my Neurologist says it's from long term use of Dilantin) and now I'm scheduled to have carpel tunnel surgery again, this time in both elbows.(I have numbness in both hands and arms now)

It's so bad that it wakes me up every morn. (my Neurologistays it's a side effect of long term use of Dilantin) So it has definatly shrunk my cerebellum, however, on the other side of that, it is 95% controlling my seizures and if I were to change MEDS, my seizures could come back, possibily more frequently and more severe.

Most of the new anti-epileptic drugs have not been out long enough to be tested for long term effects, it could be worse, that's the payoff and a chance I'm not willing to take.
__________________
Diagnosed with epilepsy and ulcerative colitis in 1979,
Been on meds ever since.
nono nono nono
Diagnosed with Epilepsy & Ulcerative Colitis.
Current Medications: Diantin 275mg, Pheonobarb 150mg, Asocol 3,000 mg.

f@$kepilepsy
New Member


Date Joined Oct 2015
Total Posts : 13
   Posted 10/24/2015 5:53 PM (GMT -6)   
I am going to give it to you straight... Medication changes are scary but Dilantin is one of the older meds with a history of bad side effect in long term users. It sucks that a medication can be good one minute and be harmful the next. I find it criminal that your doctors haven't tried to move you to other meds with less side effects. I would be looking for a new doctor. It is appalling what they have allowed to happen. Here is a list of patients commenting on Dilantin and its side effects. Now do the right thing and do keep us posted... We care!

http://www.rxlist.com/script/main/rxlist_view_comments.asp?drug=dilantin&questionid=fdb58053_pem
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 22, 2017 11:42 AM (GMT -6)
There are a total of 2,885,621 posts in 316,620 threads.
View Active Threads


Who's Online
This forum has 157730 registered members. Please welcome our newest member, NYC_Nolitan.
377 Guest(s), 9 Registered Member(s) are currently online.  Details
PeteZa, RedLabel, Mr.Scott, Dahlias, saintbaja, Smara, Girlie, j. hall, cogito


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer